Problems with weight gain due to steriods and other meds?

As SS sufferers we tend to be treated with steriods and other meds that without any fault to ourselves make us expand out. It will normally start with a moon face and than expand to other parts of the body. In my case it is always the face, breast, midsection, tummy, bum and thighs. Not many of us are given the correct information by our consultants or nurses regarding diet. I have come across a blog written specifically for us sufferers. Take a look at the link.

wildeaboutsteroids.co.uk

3 Replies

oldestnewest
  • Thanks June: really interesting website!

    Wish I'd known this sort of info was out there when I was on HRT for a few years almost 10 years ago....But will be very useful now when I'm on steroids...etc etc...

  • I looked at the blog and it concerns me as it suggests that your dose might be unnecessarily high and should be reduced. This is not a decision that should be taken by any of us without talking to our medics. Equally I think any drastic change to diet should be discussed with a professional. Why believe a blog?

  • Hi June,

    As a registered nutritionist (BSc, MSc) with a specialist qualification in obesity and weight management I would suggest that you use the Association for Nutrition website if you want to search for a registered professional to help you:

    associationfornutrition.org...

    You might also be interested to check out my website vitalitywithin.com where I write a blog with lupus related information.

    I haven't written specifically about diet for weight maintenance or loss on the site but I have been thinking about doing so recently. There is a lot that you can do and it doesn't include deprivation - a few switches, especially away from sugar and processed/refined foods and foods (including some fruits) that release their sugars quickly into the blood stream......there isn't really enough space for me to write anything detailed here - it would also take a long time to get all the points down but keep an eye on my website, if I have time i'll put something there.

    With kind regards

    Ani

You may also like...